Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 79, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 4, 2001, 7:32 PM MDT for Weld County, Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 4, 2001, 7:32 PM MDT (01:32 UTC)
- Expired
- Jul 4, 2001, 8:15 PM MDT
- In force
- 43 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Weld County, CO
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 6:15 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 4003 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
725 WUUS55 KBOU 050132 SVRDEN COC123-050215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 732 PM MDT WED JUL 4 2001 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN WELD COUNTY IN NORTHEAST COLORADO * UNTIL 815 PM MDT * AT 732 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME NORTHEASTERN WELD COUNTY...OR ABOUT 34 MILES NORTHWEST OF STERLING...MOVING SOUTH AT 10 MPH. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4099 10398 4070 10396 4069 10360 4098 10360 KLEYLA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:45 PM MDT, 4 hours 47 minutes earlier.
Area forecast discussion, Jul 4, 2:45 PM MDT, 4 hours 47 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 245 PM MDT WED JUL 4 2001 SHORT TERM DISCUSSION: ISOLATED STORMS DRIFTING OF THE FRONT RANGE WERE PRODUCING QUITE A BIT OF LIGHTNING...BUT NOT MUCH IN THE WAY OF MEASURABLE PCPN. LATEST ACARS SOUNDINGS REVEAL FREEZE LVL UP NR 15700 FT MSL...CONVECTIVE CLOUD BASES NR 15500 FT MSL AND CAPES IN THE 500-1200 J/KG RANGE OVR THE URBAN CORRIDOR. FARTHER EAST HWVR WHERE LATE AFTN AND EVE DEWPTS FCST TO BE THE UPR 50S/LOWER 60S... CAPES ARE QUITE HIGH...IN THE 2800-4200 J/KG RANGE. SEE NO SIGN OF A CAP ATTM AS PER ACARS. SO ANY OUTFLOW BNDRYS FM T-STORMS NOW FIRING OVR THE CHEYENNE RIDGE AND FM STORMS RACING SERWD THRU ERN WY SHOULD BE ALL THAT/S NEEDED TO IGNITE T-STORMS OVER THE NERN CTYS NEXT 2-3 HRS. AT PRESENT TIME...LOOKS AS THOUGH AREA E OF A LN FM CHEYENNE TO BURLINGTON IN BEST LOCATION FOR T-STORM ACTVTY...WITH A FEW EVE STORMS PSBLY GOING SVR. HWVR NOT TERRIBLY EXCITED ABOUT PROSPECTS FOR SVR HAIL WITH FREEZ LVLS AS HIGH AS THEY ARE. COULD SEE STORMS IN THE FAR NORTHEAST LINGERING BEYOND MIDNIGHT. MODELS ALSO KP BNDRY LYR RHS HIGH OVRNGT IN THIS AREA PRBLY BECAUSE OF THE LATE CONVECTION. HWVR DO NOT SEE ANY FOG FORMING...MAYBE SOME LOW STATUS BY DAWN. THURSDAY ACTUALLY LOOKS A BIT DRIER AND WARMER... ALTHOUGH THE AVN SHOWS A BATCH OF MID-LVL MOISTURE PASSING OVR THE CFWA DURING THE AFTN HRS. THIS MIGHT ACCOUNT FOR THE COOLER MAX TEMPS GIVEN BY THE MAV...MEX AND FAN MOS GUIDANCE. FOR NOW WILL GO WITH STATUS QUO AND KP TEMPS NR THOSE OBSERVED TODAY. LONG TERM DISCUSSION: MODELS SLOWLY MIGRATE EWRD UPR LVL RIDGE NOW ANCHORED OVR THE GREAT BASIN/FOUR CORNERS RGN. UNTIL RIDGE SHIFTS E OMTNS SUPPOSEDLY SOMETIME ERLY NEXT WEEK...DO NOT SEE ANY SIG CHANGE IN TEMP...RH...CLOUD CVR AND CHANCE FOR PCPN THROUGH THE WEEKEND. SHOULD RIDGE MOV AS PROGD WE MIGHT FINALLY SEE THE SUMMER RAINY SEASON BEGINNING NEXT WK...BUT WON/T HOLD MY BREATH WAITING FOR IT. SO UNTIL THE SUMMER RAINS MATERIALIZE IN THE FOUR CORNERS RGN...WILL JUST GO WITH THE USUAL CHANCE OF AFTN AND EVE T-STORMS EACH DAY ALONG WITH LTL VARIATION IN TEMP THRU THE EXTENDED PD. .DEN...NONE.
In the hours before
Special weather statement, Jul 4, 1:44 PM MDT, 5 hours 48 minutes before
COZ030>051-042100- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER COLORADO 144 PM MDT WED JUL 4 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: PLENTY OF LOW LEVEL MOISTURE REMAINS IN PLACE OVER THE NORTHERN BORDER AND NORTHEAST CORNER OF THE PLAINS PRESENTLY. EVEN THE PLAINS UP NEAR THE FOOTHILLS HAVE FAIRLY DECENT MOISTURE REMAINING AT THE LOW LEVELS. SCATTERED THUNDERSTORMS STORMS WILL CONTINUE TO DEVELOP OVER THE MOUNTAINS AND FOOTHILLS...ESPECIALLY EAST OF THE CONTINENTAL DIVIDE. OVER THE PLAINS...THE NORTHERN BORDER AND NORTHEAST CORNER CAN EXPECTED SCATTERED THUNDERSTORMS TO DEVELOP AFTER 4 PM. THE REST OF THE PLAINS CAN EXPECTED ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP BY 3 PM. A FEW OF THESE STORMS OVER THE NORTHEAST CORNER MAY PRODUCE WINDS TO 60 MPH AND LARGE HAIL. THIS THREAT WILL CONTINUE THROUGH THE ENTIRE EVENING. SPOTTER ACTIVATION MAY BE NEED LATER THIS AFTERNOON AND EVENING OVER THE NORTHEAST CORNER OF COLORADO. RJK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:36 PM MDT | Tornado Warning | BOU | Logan, Weld | 39 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.